MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number 7576
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sheath was torn, and tip was detached.A 300 cm filterwire ez was selected for use in the carotid artery.The filter was operated as required outside the body, and after priming, it was entered into the delivery sheath and delivered into the patient's body.However, when the filter was advanced, the filter could not be released, and the device could not be pushed or pulled.The physician used a retrieval sheath up to the internal carotid to withdraw the filter, but it was found that the delivery sheath had been torn, and the physician did not avulsion the delivery sheath throughout.After further observation, the filter was slightly shaped, and the tip was already damaged by detachment.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter address 1: (b)(6).Device evaluated by mfr: the complaint device was received for product analysis.Visual inspection of the device was performed and revealed that the filter bag came back in undeployed state.The spring tip was kinked and stretched, and the wire was exposed through the sheath slit.No more damages were observed during visual inspection.During functional inspection, sheathing/unsheathing test could not be performed due to the wire was exposed through the sheath slit.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
FILTERWIRE EZ
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18302714
Report Number2124215-2023-68680
Device Sequence Number3177184
Product Code NFA
UDI-Device Identifier08714729470861
UDI-Public08714729470861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model Number7576
Device Catalogue Number7576
Device Lot Number0031102085
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight70 KG